Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 2, 2013, 11:25 AM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2013, 11:25 AM CDT (16:25 UTC)
- Expired
- Oct 2, 2013, 1:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WGUS54 KMEG 021625 FFWMEG ARC031-055-075-021830- /O.NEW.KMEG.FF.W.0108.131002T1625Z-131002T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1125 AM CDT WED OCT 2 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... * UNTIL 130 PM CDT * AT 1125 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONO... HOXIE AND WALNUT RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3615 9099 3615 9076 3583 9079 3583 9100 $$
1 follow-up statement
024 WGUS74 KMEG 021824 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 124 PM CDT WED OCT 2 2013 ARC031-055-075-021834- /O.EXP.KMEG.FF.W.0108.000000T0000Z-131002T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 124 PM CDT WED OCT 2 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM CDT FOR EASTERN LAWRENCE...SOUTHWESTERN GREENE AND NORTHWESTERN CRAIGHEAD COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3615 9099 3615 9076 3583 9079 3583 9100 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 9:32 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 2, 9:32 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 932 AM CDT WED OCT 2 2013 .UPDATE... UPDATED FOR SLIGHT REDUCTIONS IN RAIN CHANCES ALONG AND EAST OF THE I-55 CORRIDOR. && .DISCUSSION... RADAR AND SATELLITE TRENDS INDICATE SHOWER ACTIVITY DIMINISHING ACROSS NORTH CENTRAL MISSISSIPPI ALONG WITH THINNING CLOUDS OVER WEST TENNESSEE. IT APPEARS THE MAIN MOIST AXIS TO THE EAST OF THE UPPER LEVEL DISTURBANCE/LOW WILL REMAIN EAST OF GREENWOOD MISSISSIPPI TO JONESBORO ARKANSAS LINE. THUS...HAVE REDUCED RAIN CHANCES FOR THE MIDSOUTH REGION ALONG AND JUST EAST OF INTERSTATE 55. EXPECTED MORE SUNSHINE IN THIS REGION WILL LEND TO CONVECTION BECOMING MORE HIT AND MISS THROUGH THE LATE AFTERNOON. OTHER SLIGHT FORECAST ADJUSTMENTS WERE DONE WITH MORNING TEMPERATURES AND CLOUD COVER. JAB && .PREV DISCUSSION... /ISSUED 707 AM CDT WED OCT 2 2013/ UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 433 AM CDT WED OCT 2 2013/ DISCUSSION... CURRENTLY...AN UPPER LEVEL LOW IS ROTATING OVER THE ARKLAMISS AREA THIS MORNING...WITH ASSOCIATED LIGHT PRECIPITATION SPREAD ACROSS PARTS OF SOUTH MISSISSIPPI AND LOUISIANA. THESE SHOWERS ARE EXPECTED TO PROGRESS NORTHWARD INTO OUR CWA SOMETIME AFTER SUNRISE. THIS SYSTEM WILL CONTINUE TO MIGRATE NORTHEASTWARD OVER OUR AREA THIS AFTERNOON...BRINGING GOOD CHANCES FOR RAIN AND THUNDERSTORMS ALONG AND WEST OF THE MISSISSIPPI RIVER. SOME DECENT INSTABILITY WILL BE AVAILABLE THIS AFTERNOON...WITH MUCAPE VALUES 1000-1500 J/KG...LI'S -3 TO -4...AND 7-8 C/KM MID-LEVEL LAPSE RATES. A FEW STRONG STORMS MAY BE POSSIBLE THIS AFTERNOON GIVEN THE AFOREMENTIONED PARAMETERS. THE UPPER LEVEL SYSTEM WILL EVOLVE INTO AN OPEN WAVE BY THIS AFTERNOON. AS IT DOES...A COUPLE OF UPPER LEVEL DISTURBANCES EMBEDDED IN THE SW FLOW ALOFT WILL MOVE OVERNIGHT INTO THURSDAY AND KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH AT LEAST THURSDAY AFTERNOON. FRIDAY APPEARS TO BE A QUIET DAY WEATHER-WISE...BUT A STRAY SHOWER CANNOT BE RULED OUT GIVEN THE AMOUNT OF LOW LEVEL MOISTURE AND STRONG SW FLOW ALOFT. THIS WEEKEND...MODELS SOLUTIONS STILL DIFFER WRT THE TIMING OF THE COLD FRONT...BUT GIVEN THE POSITIVE TO NEUTRAL TILT OF THE UPPER LEVEL TROF...THE ECMWF SEEMS TO CAPTURE THE OVERALL DYNAMICS A BIT BETTER AND HAS BEEN CONSISTENT WITH THIS SOLUTION FOR MULTIPLE MODEL RUNS. THEREFORE...THE FRONT WILL MOVE THROUGH SATURDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE MID-SOUTH. IT APPEARS THAT THUNDERSTORMS WILL MOSTY LIKELY ALIGN INTO A QLCS ALONG THE FRONT DUE TO THE NEUTRAL ORIENTATION OF THE UPPER LEVEL TROF. FOR NOW...STORMS DO NOT APPEAR TO BE OF THE SEVERE VARIETY GIVEN THAT THE BEST UPPER LEVEL DYNAMICS ARE MUCH FURTHER TO THE NORTH. BEHIND THE FRONT...SHOWERS WILL TAPER OFF FROM WEST TO EAST ACROSS THE AREA ON SUNDAY DURING THE DAY. HIGHS WILL PREDOMINANTLY BE IN THE 70S WITH OVERNIGHT LOWS IN THE 50S WITH NORTHWEST WINDS AT THE SURFACE. NEXT WEEK...FALL-LIKE WEATHER WILL INHABIT THE MID-SOUTH WITH COOL AND DRY CONDITIONS PERSISTING THROUGH MIDWEEK UNDER MOSTLY SUNNY SKIES. HIGH TEMPERATURES WILL BE IN THE MID 70S WITH LOWS IN THE LOWER 50S. AC3 && .AVIATION... 12Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING ALONG AND WEST OF THE MISSISSIPPI RIVER IN ASSOCIATION WITH APPROACHING UPPER LEVEL LOW. VFR CIGS WILL PREVAIL AT ALL SITES BUT MAY TEMPORARILY DROP TO MVFR CIGS/VSBYS IN ANY CONVECTION. HIGHEST CHANCES FOR CONVECTION AND SUB VFR CONDITIONS WILL REMAIN AT KJBR AND KMEM WITH LESSER POTENTIAL FURTHER EAST AT KMKL AND KTUP. WINDS WILL REMAIN SOUTHERLY BELOW 9 KTS TODAY...BECOMING LIGHT SOUTHERLY OVERNIGHT. RAIN CHANCES WILL DIMINISH LATE THIS AFTERNOON WITH MAINLY VFR CIGS THROUGH TONIGHT. THERE MAY BE SOME FOG DEVELOPMENT BY EARLY THURSDAY MORNING...BUT LEFT OUT OF TAFS FOR NOW DUE TO UNCERTAINTY IN RESIDUAL MID CLOUD OVERNIGHT. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 84 69 87 70 / 50 20 20 10 MKL 85 64 86 65 / 50 20 20 10 JBR 82 67 85 67 / 70 20 20 10 TUP 87 65 88 66 / 40 20 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 2, 4:43 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 443 AM CDT WED OCT 2 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 443 AM CDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.